MAUDE Adverse Event Report: RESPIRONICS, INC BIPAP AUTOSV ADV; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS, INC BIPAP AUTOSV ADV; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number DE962S
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Epistaxis (4458); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a bipap device's sound abatement foam.The patient has alleged to seeing a heavily soiled device, pollution in the air intake, low pressure error message, black soot in the nose.There was no report of patient harm or injury.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to a bipap device's sound abatement foam.The patient has alleged to seeing a heavily soiled device, pollution in the air intake, low pressure error message, black soot in the nose.There was no report of patient harm or injury.The reporter also alleged of nose bleeds.Despite multiple attempts on 7/18/2022, 7/14/2022, 7/08/2022, the device has not yet returned to the manufacturer for evaluation.At this time, no further investigation can be performed.If any additional information is received, a follow up report will be filed.Section h6 updated in this report.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging related to a bipap device's sound abatement foam.The patient has alleged to seeing a heavily soiled device, pollution in the air intake, low pressure error message, black soot in the nose.The reporter also alleged of nose bleeds.There was no report of patient harm or injury.The device was returned to the third party service center for further evaluation.The device was evaluated.There was no mention of visual findings to the external part of the device.During the evaluation dust was observed.The internal aspect of the device was inspected.The device powered on and airflow was confirmed.The device's downloaded logs were reviewed.There was one error found.The third party service center concludes that they could not confirm the customer's allegation and there was no visible foam degradation and unit is scrapped.In this report, section d2 is corrected.In this report, section d8, d9, h2, h3 and h6 has been updated.

Brand Name
BIPAP AUTOSV ADV
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key14489685
Report Number2518422-2022-25125
Device Sequence Number5373420
Product Code MNS
UDI-Device Identifier00606959029682
UDI-Public00606959029682
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDE962S
Device Catalogue NumberDE962S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer07/18/2022
08/23/2024
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date08/04/2022
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown